MAUDE Adverse Event Report: TELEFLEX MEDICAL HZ APPLIER SMALL 8" CVD; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HZ APPLIER SMALL 8" CVD; APPLIER, SURGICAL, CLIP
Model Number IPN003133
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a triple coronary artery bypass graft between anterior interventricular artery, when attempting to remove the left internal mammary artery, the jaws of the applier misaligned and "altered the artery".The misalignment occurred on the first clip of the applier.Additional information states, "the surgeon simply specified that the artery was damaged, without further details.In total for this intervention we recovered 5 pliers, 2 from lot 06d1517606 (lot associated with the injured artery), 1 from lot 562472-029, 1 from lot 316340 and 1 from lot 06c1400093.According to the surgeon, none of the forceps gave satisfaction, with crossing jaws." further information states that "there were no consequences for the patient and [the doctor] continued the triple coronary artery bypass surgery".The patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4) n/a.Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
Qn# (b)(4).The sample was returned and sent to the manufacturing site (tecomet) for investigation.Tecomet reports "the dhr for the returned instrument was reviewed and found complete without any irregularities.This instrument was produced at the tecomet, inc.Kenosha wi facility as part of a 99-pc.Lot in february of 2016.Evaluation of the returned instrument shows that it has additional lot coding of (r-08-19) on the stem of the single handle, which signifies that this instrument was sent in for repair servicing prior to this complaint.Functional testing shows that this instrument is able to pick-up, retain, closed and release multiple clips with no issues found.Further evaluation shows that the jaws are aligned properly in the open and closed positions therefore we are unable to validate this complaint for the returned instrument.All 99 instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed.".
 
Event or Problem Description

Brand Name
HZ APPLIER SMALL 8" CVD
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16945522
Report Number3003898360-2023-00780
Device Sequence Number2161827
Product Code GDO
UDI-Device Identifier34026704622611
UDI-Public34026704622611
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN003133
Device Catalogue Number137081
Device Lot Number06C1400093
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient Age65 YR
Patient SexMale